MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR; MECTALIF ANT - LAG PLATE FLUSH H14 MM

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR; MECTALIF ANT - LAG PLATE FLUSH H14 MM
Model Number 03.30.302
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 22 oct 2025 lot 2459912: (b)(4) items manufactured and released on 20-sept-2024.Expiration date: 2029-aug-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Other device involved: mectalif 03.30.10.2130 alif screwdriver angled - inner shaft lot 1954796: (b)(4) items manufactured and released on 21-nov-2019.No anomalies found related to the problem.To date, two similar events have been reported on the same lot during the period of review.(2 devices involved in this case) conclusion not available yet.
 
Event or Problem Description
During primary spinal surgery at l4-5, the fixed angle awl broke off in the bone, the surgeon pulled it out and used a different fixed angle awl to make the hole for the screw.Surgical steps performed: discectomy, trial, mectalif implant, awl for screw holes, screws insertion and the cover plate placement.No tapping/drilling performed.During caudal screw insertion, the screwdriver broke, and a backup screwdriver was required.Additionally, while attaching the anti-backout lag plate, the anti-backout screw on the cover plate broke off when being tightened by the torque limiter.It was noted that the bone was sclerotic, and the surgeon determined there was no risk of screw backout.The broken portion of the screw remained in the anterior plate, preventing the placement of another cover plate.The surgery was completed without the cover plate.
 
Additional Manufacturer Narrative
Fu_1.Piece mectalif anterior 03.30.302 mectalif ant - lag plate flush h14 mm lot: 2459912 returned on 18 november 2025.Visual inspection performed by r&d project manager: during an alif surgery, several instruments failed, and the central screw of the antibackout cover plate fractured.Specifically, the tip of the angled awl (ref.03.30.10.2310) broke during use; the thread of the inserter inner shaft (ref.03.30.10.2510) was damaged; and the tips of two angled screwdrivers (ref.03.30.10.2130, lot no: 1954796) were bent or fractured.Based on the description of the event (the parts are not available for visual inspection) and the information provided, it can be hypothesized that the tips of the awl and the screwdrivers failed due to the patient's sclerotic bone.No information is available for ref.03.30.10.2510; therefore, the root cause of its failure cannot be identified.Regarding the antibackout cover plate screw, the fractured part was analyzed.Based on the fracture morphology, it can be hypothesized that the screw broke due to excessive torsion.No additional information is available to clearly identify the root cause of the breakage.Conclusion: although it cannot be confirmed with certainty, the most likely root cause of the anti-backout screw breakage is the application of excessive torsional force.The device history record review does not indicate any potentially related manufacturing issue.With respect to the issues on the instruments, a definitive root cause cannot be established based on the information currently available.

Brand Name
MECTALIF ANTERIOR
Common Device Name
MECTALIF ANT - LAG PLATE FLUSH H14 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23424083
Report Number3005180920-2025-01038
Device Sequence Number8281143
Product Code OVD
UDI-Device Identifier07630345732309
UDI-Public07630345732309
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232123
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.30.302
Device Lot Number2459912
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale